Alert archive / Texas / Gale Warnings in 2015

Gale Warning 5, NWS Brownsville, TX

March 4, 2015

NWS Brownsville, TX issued this gale warning at Mar 4, 2015, 4:21 AM CST. It took effect at Mar 5, 2015, 12:00 AM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2015, 4:21 AM CST (10:21 UTC)
In effect from
Mar 5, 2015, 12:00 AM CST
Expired
Mar 5, 2015, 6:00 PM CST
In force
18 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WHUS74 KBRO 041021
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
421 AM CST WED MAR 4 2015

...GALE FORCE CONDITIONS TO BEGIN LATE TONIGHT NIGHT...

.A STRONG ARCTIC COLD FRONT WILL BLAST THROUGH THE LOWER TEXAS
COASTAL WATERS LATE NIGHT. STRONG WINDS AND ROUGH SEAS WILL
CREATE ADVERSE MARINE CONDITIONS TONIGHT AND THROUGH THE WEEKEND.
AHEAD OF THIS FRONT AREAS OF DENSE MARINE FOG WILL AFFECT THE
LAGUNA MADRE AND THE LOWER TEXAS GULF WATERS OUT TO 20 NAUTICAL
MILES OFFSHORE THROUGH MIDDAY TODAY.

GMZ130-132-135-150-155-041830-
/O.NEW.KBRO.MF.Y.0008.150304T1021Z-150304T1800Z/
/O.UPG.KBRO.GL.A.0003.150305T0600Z-150306T0300Z/
/O.NEW.KBRO.GL.W.0005.150305T0600Z-150306T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
421 AM CST WED MAR 4 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY. A DENSE FOG ADVISORY HAS ALSO BEEN ISSUED. THIS DENSE
FOG ADVISORY IS IN EFFECT UNTIL NOON CST TODAY. THE GALE WATCH IS
NO LONGER IN EFFECT. 

* WINDS...NORTH 28 TO 33 KNOTS GUSTING TO 40 KNOTS.

* WAVES/SEAS...9 TO 12 FEET WITH OCCASIONAL SEAS UP TO 15 FEET.

* VISIBILITY...AREAS OF DENSE MARINE FOG WILL REDUCE THE
  VISIBILITIES DOWN TO A QUARTER OF A MILE IN MANY AREAS THROUGH
  MIDDAY TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

GMZ170-175-041830-
/O.UPG.KBRO.GL.A.0003.150305T0600Z-150306T0300Z/
/O.NEW.KBRO.GL.W.0005.150305T0600Z-150306T0000Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
421 AM CST WED MAR 4 2015

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTH 28 TO 33 KNOTS GUSTING TO 40 KNOTS.

* WAVES/SEAS...9 TO 12 FEET WITH OCCASIONAL SEAS UP TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
5 follow-up statements
061 
WHUS74 KBRO 041419
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
819 AM CST WED MAR 4 2015

...GALE FORCE CONDITIONS TO BEGIN LATE TONIGHT NIGHT...

.DENSE FOG HAS DISSIPATED AND ONLY LIGHT FOG TO IMPACT THE NEAR
SHORE COASTAL WATERS AND THE LAGUNA MADRE THE REST OF THIS
MORNING. VISIBILITIES OF 1 TO 3 MILES OR BETTER CAN BE EXPECTED. 
A STRONG ARCTIC COLD FRONT WILL BLAST THROUGH THE LOWER TEXAS
COASTAL WATERS LATE NIGHT. STRONG WINDS AND ROUGH SEAS WILL CREATE
ADVERSE MARINE CONDITIONS TONIGHT AND THROUGH THE WEEKEND.


GMZ130-132-135-150-155-042230-
/O.CAN.KBRO.MF.Y.0008.000000T0000Z-150304T1800Z/
/O.CON.KBRO.GL.W.0005.150305T0600Z-150306T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
819 AM CST WED MAR 4 2015

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST THURSDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
DENSE FOG ADVISORY. 

* WINDS...NORTH 28 TO 33 KNOTS GUSTING TO 40 KNOTS.

* WAVES/SEAS...9 TO 12 FEET WITH OCCASIONAL SEAS UP TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

GMZ170-175-042230-
/O.CON.KBRO.GL.W.0005.150305T0600Z-150306T0000Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
819 AM CST WED MAR 4 2015

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST THURSDAY...

* WINDS...NORTH 28 TO 33 KNOTS GUSTING TO 40 KNOTS.

* WAVES/SEAS...9 TO 12 FEET WITH OCCASIONAL SEAS UP TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
773 
WHUS74 KBRO 042157
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
357 PM CST WED MAR 4 2015

...GALE FORCE CONDITIONS TO BEGIN LATE TONIGHT NIGHT...

A STRONG COLD FRONT WILL BLAST THROUGH THE LOWER TEXAS COASTAL
WATERS AFTER MIDNIGHT. STRONG WINDS AND ROUGH SEAS WILL CREATE
ADVERSE MARINE CONDITIONS TONIGHT AND THROUGH THE WEEKEND.

GMZ130-132-135-150-155-170-175-051200-
/O.CON.KBRO.GL.W.0005.150305T0600Z-150306T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
357 PM CST WED MAR 4 2015

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST THURSDAY...

* WINDS...SHIFTING NORTH 28 TO 33 KNOTS GUSTING TO 40 KNOTS.

* WAVES/SEAS...9 TO 12 FEET WITH OCCASIONAL SEAS UP TO 15 FEET.

* TIMING...GALE FORCE WINDS WILL ARRIVE BETWEEN 1 AND 3 AM NORTH
  OF PORT MANSFIELD OUT 60 NM...AND BETWEEN 3 AND 5 AM FROM THE
  MOUTH OF THE RIO GRANDE TO PORT MANSFIELD OUT 60 NM...INCLUDING
  LAGUNA MADRE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

52/BSG
284 
WHUS74 KBRO 050946
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
346 AM CST THU MAR 5 2015

...GALE FORCE CONDITIONS EXPECTED ALONG THE LOWER TEXAS 
COASTLINE TODAY...

A STRONG COLD FRONT HAS CLEARED THROUGH THE LOWER TEXAS COASTLINE
THIS MORNING. IN THE WAKE OF THIS FRONTAL PASSAGE VERY STRONG
NORTH WINDS WILL PREVAIL TODAY LIKELY REACHING GALE FORCE LEVELS
PERIODICALLY THROUGHOUT THE DAY. THESE VERY STRONG NORTH WINDS
WILL MAINTAIN VERY ROUGH SEAS AND ADVERSE MARINE CONDITIONS
TODAY. 

GMZ130-132-135-150-155-170-175-051800-
/O.CON.KBRO.GL.W.0005.000000T0000Z-150306T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
346 AM CST THU MAR 5 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...NORTH WINDS WILL PREVAIL TODAY AT 28 TO 33 KNOTS WITH
  GUSTS FROM 35 TO 40 KNOTS.

* WAVES/SEAS...THE GULF SWELLS WILL INCREASE INTO THE 9 TO 12 FOOT
  RANGE THIS MORNING WITH OCCASIONAL SEAS UP TO 15 FEET. THE BAY
  WATERS WILL BE VERY ROUGH THROUGH THIS MORNING AND THIS
  AFTERNOON. 

* TIMING...GALE FORCE WINDS WILL ARRIVE EARLY THIS MORNING AND
  WILL PERSIST THROUGHOUT THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
205 
WHUS74 KBRO 051606
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1006 AM CST THU MAR 5 2015

...GALE FORCE CONTINUE EXPECTED ALONG THE LOWER TEXAS COASTLINE
TODAY...

STRONG NORTH WINDS CONTINUE OVER THE LAGUNA MADRE AND THE GULF
WATERS AS A POWERFUL COLD FRONT HAS CLEARED THE LOWER TEXAS
COASTLINE THIS MORNING. GALE FORCE GUSTS CONTINUE TO BE OBSERVED
AND WILL PERSIST INTO THE AFTERNOON HOURS BEFORE DIMINISHING.
SMALL CRAFT ADVISORIES WILL LIKELY REPLACE THE GALE WARNING WITH
WINDS EXPECTED TO REMAIN STRONG BUT NOT AS INTENSE TONIGHT.


GMZ130-132-135-150-155-170-175-060000-
/O.CON.KBRO.GL.W.0005.000000T0000Z-150306T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1006 AM CST THU MAR 5 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...NORTH WINDS WILL PREVAIL TODAY AT 28 TO 33 KNOTS WITH 
  GUSTS FROM 35 TO 40 KNOTS. 

* WAVES/SEAS...THE GULF SWELLS WILL INCREASE INTO THE 9 TO 12 
  FOOT RANGE THIS MORNING WITH OCCASIONAL SEAS UP TO 15 FEET. 
  THE BAY WATERS WILL BE VERY ROUGH THROUGH THIS MORNING AND 
  THIS AFTERNOON. 

* TIMING...GALE FORCE WINDS WILL ARRIVE EARLY THIS MORNING AND 
  WILL PERSIST THROUGHOUT THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
518 
WHUS74 KBRO 052153
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
353 PM CST THU MAR 5 2015

...STRONG TO VERY STRONG WINDS ACROSS THE LOWER TEXAS COASTAL
WATERS WILL SLOWLY DECREASE THIS EVENING...

.VERY STRONG NORTHERLY WINDS WILL SLOWLY DECREASE THIS EVENING BUT
WILL REMAIN STRONG THROUGH THE OVERNIGHT HOURS INTO FRIDAY.
COUPLED WITH HIGH SEAS OFFSHORE...SMALL CRAFT ADVISORY CONDITIONS
WILL OCCUR AFTER THE GALE WARNING EXPIRES THUS SMALL CRAFT
ADVISORIES ARE IN EFFECT FOR ALL LOWER TEXAS COASTAL WATERS
THROUGH FRIDAY.

GMZ130-132-135-060600-
/O.CON.KBRO.GL.W.0005.000000T0000Z-150306T0000Z/
/O.NEW.KBRO.SI.Y.0012.150306T0000Z-150306T0900Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
353 PM CST THU MAR 5 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 3 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 3 AM CST
FRIDAY. 

* WINDS...NORTH 25 TO 30 KNOTS WITH GUSTS TO 35 KNOTS DECREASING
  TO 20 TO 25 KNOTS THIS EVENING. 

* SEAS...BAY WATERS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-060600-
/O.CON.KBRO.GL.W.0005.000000T0000Z-150306T0000Z/
/O.NEW.KBRO.SC.Y.0016.150306T0000Z-150307T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
353 PM CST THU MAR 5 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST FRIDAY. 

* WINDS...NORTH WINDS 25 TO 30 KNOTS WITH GUSTS TO 40 KNOTS
  DECREASING TO 20 TO 25 KNOTS THIS EVENING.

* SEAS...9 TO 12 FEET WITH OCCASIONAL SEAS UP TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Mar 4, 12:19 AM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Mar 4, 12:19 AM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1219 AM CST WED MAR 4 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...CEILINGS HAVE LOWERED OVER THE AERODROMES...EVEN TO THE
POINT OF LIFR AT BRO. POOR AVIATION CONDITIONS WILL PERSIST THROUGH
THE OVERNIGHT HOURS...BUT WILL IMPROVE TO VFR TOMORROW AFTER SUNRISE
DUE TO BREEZY WINDS AND PARTLY CLOUDY RISING CEILINGS. A COLD FRONT
WILL APPROACH TOMORROW NIGHT...ALLOWING SURFACE WINDS TO DIMINISH
AND LIGHT FOG TO DEVELOP. THE NEXT ITERATION OF TAFS WILL LIKELY
HAVE THE PASSAGE OF THE STRONG ARCTIC COLD FRONT.

&&

.PREV DISCUSSION... /ISSUED 536 PM CST TUE MAR 3 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...BREEZY WINDS AND PARTLY CLOUDY SKIES GENERALLY HAVE
VFR CONDITIONS IN PLACE RIGHT NOW. HOWEVER...A STRATUS DECK AROUND
1K FEET WILL DEVELOP AFTER SUNSET WITH MODERATE WINDS IN PLACE. THE
TAFS HAVE BEEN ADJUSTED TO REFLECT MORE OPTIMISTIC VISIBILITIES
FOR THE OVERNIGHT HOURS...AS THE MODERATE WINDS WILL LIKELY PREVENT
MORE DENSE FOG FROM FORMING. ON WEDNESDAY...FULL VFR WILL RETURN
IN ADVANCE OF THE WEDNESDAY NIGHT PASSAGE OF AN ARCTIC COLD FRONT.

PREV DISCUSSION... /ISSUED 246 PM CST TUE MAR 3 2015/

SHORT TERM /NOW THROUGH WEDNESDAY NIGHT/...
MAJOR WESTERN TROUGH IS BEGINNING TO MAKE ITS PRESENCE FELT WITH
RAPIDLY INCREASING SOUTHERLY FLOW AND WARMER TEMPS GRADUALLY
SPREADING WESTWARD FROM THE COAST. ALREADY AS OF 1 PM THE TEMP IN
BROWNSVILLE HAS EXCEEDED 80 DEGREES. THE WARM FRONT IS MAKING SLOW
WESTWARD PROGRESS AND SHOULD BE THROUGH MUCH OF THE CWA BY 5 PM.
TEMPERATURES MIGHT CONTINUE TO WARM AN HOUR OR SO AFTER SUNSET
BEFORE DIURNAL COOLING KICKS IN.

TONIGHT...SURFACE INVERSION REESTABLISHES ITSELF A FEW HOURS AFTER
SUNSET WITH A BRISK LOW LEVEL JET OF 30-40KNOTS  DEVELOPING IN
RESPONSE LOWERING PRESSURE AND SURFACE TROUGHING ACROSS THE LEE OF
THE SIERRA MADRE WARMING THE BOUNDARY LAYER. STRATUS TO QUICKLY
REFORM AND WITH THE CONTINUED MIXING OF WINDS OVERNIGHT LOW
TEMPERATURES WILL BE MUCH WARMER WITH ANY ADDITIONAL COOLING SLOWED
DOWN.

WEDNESDAY...THE VENGEANCE OF THE RGV WIND MACHINE AND WARMING WILL BE
IN FULL SWING. MODELS IN GOOD AGREEMENT WITH DEEPENING SURFACE
TROUGH OVER THE LEE OF THE SIERRAS. SURFACE TO 850MB WINDS TO VEER S-
SW-W THIS IS GOOD SIGNAL FOR DOWNSLOPING CONDITIONS. MODEL GUIDANCE
RESPONDS NICELY WITH MID TO UPPER 80S AND EVEN SOME LOCATIONS
TOUCHING 90 DEGREES. INHERITED FORECAST REFLECTS THIS WELL AND WILL
MAINTAIN CURRENT NUMBERS. ANY LOW CLOUDS AND LIGHT FOG, FOG NEAR THE
COAST AND OFFSHORE, TO QUICKLY BURN OFF AND LIFT WITH A MOSTLY SUNNY
TO PARTLY CLOUDY AFTERNOON SKY. SURFACE WINDS AS MENTION BECOME
BREEZY TO WINDY AS TEMPERATURE AND PRESSURE GRADIENT FROM COAST TO
SIERRA STRENGTHENS.

WEDNESDAY NIGHT...THE BRIEF WARMING TREND TO QUICKLY GO INTO
REVERSE AS THE MUCH ADVERTISED ARCTIC FRONT BARRELS THROUGH THE
CWA AFTER MIDNIGHT. STRONG NORTHERN JET MOVING SOUTH THROUGH THE
NORTHERN ROCKIES TO PHASE WITH THE SUBTROPICAL JET OVER THE
SOUTHWEST AND CENTRAL PORTIONS OF THE COUNTRY. THIS WILL DRIVE THE
ARCTIC HIGH SOUTHWARD RAPIDLY INCREASING THE FORWARD SPEED OF THE
COLD AIR. MODELS IN GOOD AGREEMENT ON THE TIMING OF THE FRONT
ENTERING THE NORTHERN RANCH LANDS BY MIDNIGHT AND THROUGH THE
LOWER VALLEY BY 4 AM. RAPID FORCING OF THE DEEP LAYER COLD AIR
OVER THE WARM MOIST LAYER TO ALLOW FOR QUICK DEVELOPMENT OF
SHOWERS AND A POSSIBLE THUNDERSTORM OR TWO IN WAKE OF THE FRONT.
GRADIENT IMMEDIATELY BEHIND THE FRONT IS VERY TIGHT SO FRONTAL
PASSAGE WILL BE FELT BY STRONG GUSTY NORTH WINDS AND RAPIDLY
FALLING TEMPERATURES. MODELS GUIDANCE SHOWS A DROP OF 30+ DEGREES
IN 9 HOURS BETWEEN MIDNIGHT AND 9 AM AT BROWNSVILLE. THIS WILL
LIKELY OCCUR WITHING A 3 HOUR TIME PERIOD WITH THE FRONT EXPECTED
TO MOVE THROUGH BROWNSVILLE AT 4 AM GIVE OR TAKE AN HOUR. THIS
SCENARIO IS HIGHLY PROBABLE FOR ALL LOCATIONS WITHIN THE CWA.

LONG TERM /THURSDAY THROUGH MONDAY/...A SIGNIFICANT COLD SNAP IS
ON TRACK TO IMPACT THE AREA FROM WEDNESDAY NIGHT INTO THURSDAY AND
BEYOND. A PROGRESSIVE MID LEVEL TROUGH WILL BE LIFTING OVER THE
GREAT LAKES THURSDAY...HAVING FAILED TO COMPLETELY PHASE WITH THE
SOUTHERN CALIFORNIA MID LEVEL FEATURE. HENCE...AS COLD SURFACE
HIGH PRESSURE SPREADS OVER THE CWA THURSDAY...BROAD TROUGHINESS
WILL REMAIN TO THE WEST...PROLONGING SOUTHWEST FLOW ALOFT AND
ENSURING AN OVER RUNNING PATTERN THAT LASTS INTO THE WEEKEND.
EVEN THOUGH THE TROUGH TO THE WEST WILL FILL OVER THE WEEKEND...A
WEAKNESS WILL REMAIN OVER NW MEXICO...PREVENTING THE MID LEVEL
FLOW FROM VEERING SIGNIFICANTLY...AND THE HOPES OF ANY SIGNIFICANT
AMOUNT OF SUNSHINE BEFORE EARLY NEXT WEEK WILL HAVE TO BE PUT ON
HOLD FOR A TIME.

IN THE WAKE OF THE FRONT AN ARCTIC SOURCE AIRMASS WILL SETTLE OVER
DEEP SOUTH TEXAS THURSDAY THROUGH SATURDAY. ALTHOUGH CAA WILL NOT
RESULT IN ANY FREEZING TEMPS AT THIS TIME...NORTH WINDS ALONG THE
COAST HAVE A CHANCE OF TOUCHING WIND ADVISORY CRITERIA FOR A FEW
HOURS THURSDAY MORNING. THE COMBINATION OF THE SUSTAINED CAA AND
STRONG NORTHERLY FLOW WILL ALSO SET THE STAGE FOR A PERIOD OF
ADVISORY CRITERIA WIND CHILL VALUES THURSDAY THROUGH EARLY FRIDAY.

MADE SLIGHT ADJUSTMENTS TO TEMPS ON THURSDAY...FOLLOWING GUIDANCE
TO KEEP THE SLOW TEMPERATURE DROP GOING THROUGH THE MORNING INTO
THE EARLY AFTERNOON HOURS...AFTER WHICH A RECOVERY OF A COUPLE OF
DEGREES MAY ALLOW AFTERNOON TEMPS TO GET BACK TO THE SAME READINGS
AS AT THE BEGINNING OF THE DAY. IT IS POSSIBLE THAT THE HIGH FOR
THE DAY MAY OCCUR AT DAWN HOWEVER. ALSO BACKED OFF ON HIGHER POPS
AFTER THE INITIAL SURGE. LIGHT RAIN STILL IN THE CARDS BUT QPF
AMOUNTS SHOULD BE LIGHT. THE ISENTROPIC LIFT IN THE WAKE OF THE
FRONT WILL GENERATE THICK LOW CLOUDS AT THE LEAST...HOWEVER.

THE SUSTAINED CAA WILL ALSO BE HELPED ALONG BY PERSISTENT COASTAL
SURFACE TROFFING IN THE WAKE OF THE FROPA...WHICH WILL MAINTAIN
THICK LOW LEVEL CLD COVER AND PERSISTENT POPS LASTING INTO THE
WEEKEND. THE COASTAL TROFFING WILL LIKELY LOOSEN ITS GRIP OVER DEEP
SOUTH TEXAS LATER THIS WEEKEND. BUT THE DISSIPATION OF THIS SURFACE
FEATURE WILL THEN BE FOLLOWED QUICKLY BY THE BAJA CALIFORNIA 500 MB
LOW OPENING UP AND MOVING EAST OVER TEXAS SUNDAY AND MONDAY. THE
COMBINATION OF THIS SERIES OF 500 MB AND SURFACE LOWS/TROUGHS WILL
HOLD CLOUD COVER AND RAIN CHANCES IN PLACE INTO THE WEEKEND...
TENDING TO HOLD OFF ANY SERIOUS WARMING THROUGH THE EXTENDED RANGE
PERIOD.

PRETTY GOOD AGREEMENT SHOWS UP BETWEEN THE GFS AND ECMWF THROUGH
AROUND FRIDAY. SLIGHT DIFFERENCES THEN SHOW UP AS THE TWO MODELS
WRESTLE WITH THE DETAILS OF THE LOW LATITUDE TROUGHING MOVING
ACROSS FROM THE WEST. THE DIFFERENCES DON'T SEEM TO TRANSLATE INTO
ANY BIG ISSUES THROUGH THE END OF THE ADVERTISED FORECAST...BUT
COULD HAVE MORE RELEVANCE DEEPER INTO NEXT WEEK.

MARINE...
NOW THROUGH WEDNESDAY NIGHT...RELATIVELY MILD CONDITIONS ARE
EXPECTED ACROSS THE LAGUNA MADRE AND THE GULF WATERS AS SOUTHERLY
WINDS FINALLY RETURN. THE ONSHORE FLOW TO INCREASE SOMEWHAT
OVERNIGHT ESPECIALLY OFFSHORE AS PRESSURES CONTINUE TO LOWER
INLAND. THE COOLER WATER SHOULD LIMIT THE WIND POTENTIAL BUT
MARGINAL SMALL CRAFT ADVISORY LEVELS ARE LIKELY MAINLY OVER THE
OUTER WATERS. MARINERS ARE URGED TO FINISH ANY BUSINESS EARLY
WEDNESDAY AS A MAJOR COLD FRONT IS STILL ON TRACK FOR AFTER
MIDNIGHT WEDNESDAY NIGHT. GALE WATCHES ARE POSTED AND WILL LIKELY
BE UPGRADED TO WARNING LATER TONIGHT OR FIRST THING WEDNESDAY. THE
SHARP FRONT BARRELS THROUGH THE NORTHERN COASTAL WATERS BETWEEN
MIDNIGHT AND 2 AM THEN THE SOUTHERN WATERS WILL SEE THE SURGE
BETWEEN 2 AND 5 AM. LIGHT SOUTHERLY WINDS TO QUICKLY SWITCH TO
GALE FORCE WINDS WITH RAPIDLY BUILDING SEAS.

THURSDAY THROUGH SATURDAY...STRONG NORTH WINDS WITH GALE FORCE GUSTS
ARE STILL EXPECTED THURSDAY IN THE WAKE OF A STRONG COLD FRONT WITH
ARCTIC ORIGINS. GALES WILL ALSO OCCUR ON THE LAGUNA MADRE...BUT
WINDS MAY WEAKEN A BIT EARLIER THERE...MID THURSDAY...THAN ON THE
OPEN GULF. SEAS ON THE GULF WILL BUILD TO 12 FEET DURING THE DAY.
THE PRESSURE GRADIENT WILL BEGIN TO RELAX THURSDAY NIGHT AS THE
COLD AIR MASS SLOWLY SPREADS OVER THE AREA. THE REMAINDER OF THE
LONG TERM MARINE FCST WILL CONSIST OF SLOWLY IMPROVING CONDITIONS IN
THE WAKE OF THE COLD FRONT. THOUGH WINDS WILL DECREASE BELOW 20 KTS
BY MID FRIDAY MORNING...WAVE HEIGHTS ON THE GULF MAY REMAIN AT OR
ABOVE SEVEN FEET INTO SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  42  42  40 /  10  50  60  40
BROWNSVILLE          84  39  40  38 /  10  50  60  40
HARLINGEN            85  39  39  38 /  10  60  60  40
MCALLEN              87  38  38  37 /  10  60  50  30
RIO GRANDE CITY      88  40  40  36 /  10  60  40  20
SOUTH PADRE ISLAND   71  46  46  43 /  10  50  60  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...GALE WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR GMZ130-
     132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...60
LONG TERM...63
Hazardous weather outlook, Mar 3, 4:45 PM CST, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
445 PM CST TUE MAR 3 2015

TXZ248>257-042200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
445 PM CST TUE MAR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH WEDNESDAY NIGHT THROUGH
MONDAY.

A WIND ADVISORY IS POSSIBLE FOR PORTIONS OF DEEP SOUTH TEXAS AND
THE RIO GRANDE VALLEY ON THURSDAY.

A WIND CHILL ADVISORY IS POSSIBLE FOR PORTIONS OF DEEP SOUTH TEXAS
AND THE RIO GRANDE VALLEY THURSDAY THROUGH FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-042200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
445 PM CST TUE MAR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GALE WATCH IS IN EFFECT FOR THE LAGUNA MADRE AND GULF OF MEXICO
WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE
FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING.

CONTINUED STRONG WINDS AND ROUGH SEAS ARE EXPECTED ALONG THE LOWER
TEXAS COAST THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 4:21 AM CSTMarine Dense Fog AdvisoryBRO4 hr
Mar 4, 4:10 PM CSTWind Chill AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more20 hr
Mar 4, 4:22 PM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy23 hr

Nearby

Gale Warnings in Texas, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.